MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight/ethnicity: information unknown/not provided.If implanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was fully inserted in the left eye and removed during the same procedure as the trailing haptic was missing/detached.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes section d9: returned to manufacturer on: 5/24/2021 section h3: device evaluated by manufacturer¿ yes device evaluation: the returned sample was received consisting in packaging components (folding carton, implant card & labels) and preloaded system pcb00 device.Visual evaluation was performed.Lens was stuck in cartridge.Pcb00 returned disarmed.The device was observed bent.Preloaded device was in advance position.No damage to the cartridge or cartridge tip was found.It was too hard to remove the lens from the cartridge to address the condition reported.Complaint issue reported ¿haptic detached¿ was not verified.However, the condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.Production deficiency can not be determined.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.Corrected data: in the initial mdr, section h6 conclusion code was inadvertently not populated with code 67.The following section has been updated accordingly: section h6: investigation conclusions: 67- no problem detected.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11758495
Report Number2648035-2021-07729
Device Sequence Number3192537
Product Code HQL
UDI-Device Identifier05050474558069
UDI-Public(01)05050474558069(17)210815
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR